Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 22, 2015, 3:50 PM EDT for 6 counties in Michigan. It took effect at Aug 23, 2015, 8:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 3:50 PM EDT (19:50 UTC)
- In effect from
- Aug 23, 2015, 8:00 AM EDT
- Expired
- Aug 25, 2015, 8:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- -137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WHUS43 KGRR 221950 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT SAT AUG 22 2015 MIZ037-043-050-056-064-071-230400- /O.NEW.KGRR.BH.S.0019.150823T1200Z-150825T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 350 PM EDT SAT AUG 22 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET SUNDAY WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH AND VEER TO THE WEST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
12 follow-up statements
293 WHUS43 KGRR 230158 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 958 PM EDT SAT AUG 22 2015 MIZ037-043-050-056-064-071-231000- /O.CON.KGRR.BH.S.0019.150823T1200Z-150825T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 958 PM EDT SAT AUG 22 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH MONDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS WILL INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET SUNDAY WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH AND VEER TO THE WEST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
677 WHUS43 KGRR 230808 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EDT SUN AUG 23 2015 MIZ037-043-050-056-064-071-231615- /O.CON.KGRR.BH.S.0019.150823T1200Z-150825T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 408 AM EDT SUN AUG 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET SUNDAY WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING AND BECOME WEST THIS AFTERNOON. STRONG WESTERLY WINDS WILL CONTINUE TONIGHT THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MEADE WEATHER.GOV/GRR
747 WHUS43 KGRR 231626 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1226 PM EDT SUN AUG 23 2015 MIZ037-043-050-056-064-071-240030- /O.CON.KGRR.BH.S.0019.000000T0000Z-150825T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1226 PM EDT SUN AUG 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET THIS AFTERNOON WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL BECOME WEST THIS AFTERNOON. STRONG WESTERLY WINDS WILL CONTINUE TONIGHT THROUGH MONDAY EVENING. WAVE HEIGHTS OF 4 TO 8 FEET ARE EXPECTED MONDAY THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
258 WHUS43 KGRR 231925 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 PM EDT SUN AUG 23 2015 MIZ037-043-050-056-064-071-240330- /O.EXT.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 325 PM EDT SUN AUG 23 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET LATE THIS AFTERNOON AND TONIGHT WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH THAT WILL BECOME WEST. STRONG WESTERLY WINDS WILL CONTINUE MONDAY. WAVE HEIGHTS OF 4 TO 8 FEET ARE EXPECTED MONDAY THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
076 WHUS43 KGRR 240048 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 848 PM EDT SUN AUG 23 2015 MIZ037-043-050-056-064-071-240900- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 848 PM EDT SUN AUG 23 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET LATE THIS AFTERNOON AND TONIGHT WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH THAT WILL BECOME WEST. STRONG WESTERLY WINDS WILL CONTINUE MONDAY. WAVE HEIGHTS OF 4 TO 8 FEET ARE EXPECTED MONDAY THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
273 WHUS43 KGRR 240804 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EDT MON AUG 24 2015 MIZ037-043-050-056-064-071-241615- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 404 AM EDT MON AUG 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 5 TO 9 FEET AND WEST WINDS OF 25 TO 35 MPH TODAY WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS AND WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY...BUT CONDITIONS WILL REMAIN HAZARDOUS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MEADE WEATHER.GOV/GRR
207 WHUS43 KGRR 241352 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 AM EDT MON AUG 24 2015 MIZ037-043-050-056-064-071-242200- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 952 AM EDT MON AUG 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 5 TO 9 FEET AND WEST WINDS OF 25 TO 35 MPH TODAY WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS AND WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY...BUT CONDITIONS WILL REMAIN HAZARDOUS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
860 WHUS43 KGRR 241922 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EDT MON AUG 24 2015 MIZ037-043-050-056-064-071-250330- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 322 PM EDT MON AUG 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 5 TO 8 FEET AND WEST WINDS OF 20 TO 30 MPH WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS AND WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY...BUT CONDITIONS WILL REMAIN HAZARDOUS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
213 WHUS43 KGRR 250155 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 955 PM EDT MON AUG 24 2015 MIZ037-043-050-056-064-071-251000- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 955 PM EDT MON AUG 24 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET AND WEST WINDS OF 20 TO 30 MPH WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS AND WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY...BUT CONDITIONS WILL REMAIN HAZARDOUS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
677 WHUS43 KGRR 250740 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 AM EDT TUE AUG 25 2015 MIZ037-043-050-056-064-071-251545- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 340 AM EDT TUE AUG 25 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 6 FEET AND NORTHWEST WINDS OF 15 TO 25 MPH WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MEADE WEATHER.GOV/GRR
851 WHUS43 KGRR 251927 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EDT TUE AUG 25 2015 MIZ037-043-050-056-064-071-260000- /O.CON.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 327 PM EDT TUE AUG 25 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...WAVES OF 3 TO 5 FEET AND NORTHWEST WINDS OF 15 TO 20 MPH WILL POSE A LIFE THREATENING SITUATION TO ANYONE ENTERING THE WATER. WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
818 WHUS43 KGRR 252353 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 PM EDT TUE AUG 25 2015 MIZ037-043-050-056-064-071-260100- /O.EXP.KGRR.BH.S.0019.000000T0000Z-150826T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 753 PM EDT TUE AUG 25 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... WAVES CONTINUE TO SLOWLY SUBSIDE WITH ALL REPORTING BUOYS 4 FEET OR LESS. AS A RESULT THE BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 22, 3:25 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 22, 3:25 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT SAT AUG 22 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 325 PM EDT SAT AUG 22 2015
HIGH PRESSURE WILL CONTINUE TO BRING FAIR WEATHER THROUGH TONIGHT.
A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS SUNDAY. FALL
LIKE WEATHER IS FORECAST FOR THE EARLY TO MIDDLE PORTION OF NEXT
WEEK WHEN HIGH TEMPERATURES WILL ONLY REACH AROUND 70 DEGREES.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 325 PM EDT SAT AUG 22 2015
THE PRIMARY SHORT TERM FCST CONCERN IS TO EVALUATE CONVECTIVE
POTENTIAL FOR SUNDAY.
THE APPROACHING COLD FRONT AND UPPER LEVEL SYSTEM WILL CAUSE
SHOWERS AND THUNDERSTORMS TO DEVELOP FROM AROUND MIDDAY SUNDAY
THROUGH EARLY SUNDAY EVENING. STRENGTHENING DEEP LAYER SHEAR LATE
SUNDAY AFTERNOON AND EARLY SUNDAY EVENING IS SUPPORTIVE OF
ORGANIZED CONVECTION.
SEVERE WX IS UNLIKELY MAINLY DUE TO WEAK INSTABILITY OF ONLY AROUND
1000 J/KG OR LESS. THE MOST LIKELY TIME FRAME FOR CONVECTION WILL BE
BETWEEN 16Z AND 23Z SUNDAY AS SUGGESTED BY 12Z NSSL WRF AND WRF NMM
SIM Z GUIDANCE.
A FALL LIKE AIRMASS WILL ADVECT IN BEHIND THAT FRONT FOR MONDAY
THROUGH MONDAY NIGHT. HIGH TEMPS MONDAY WILL ONLY REACH THE 60S TO
NEAR 70 DEGREES WITH EXTENSIVE STRATOCU AND SCATTERED INSTABILITY
RAIN SHOWERS LATE MONDAY MORNING THROUGH MONDAY EVENING.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 325 PM EDT SAT AUG 22 2015
IT LOOKS LIKE COOL TEMPERATURES WITH LAKE EFFECT SHOWERS INTO
THURSDAY. THEN A BRIEF CLEARING AND WARM UP BEFORE YET ANOTHER
SYSTEM MOVES INTO THE AREA BY SATURDAY.
ALL LONG RANGE MODELS AGREE THE UPPER LOW THAT MOVES INTO OUR AREA
TOMORROW WILL STAY IN PLACE UNTIL AT LEAST WEDNESDAY BEFORE IT
SLOWLY MOVES OUT TO OUR EAST AND NORTHEAST. BEYOND THAT IS THE
ISSUES OF WHETHER WE GET A WARM UP NEXT WEEKEND OR IT COOLS OFF
AGAIN. THE ECMWF WANTS TO DIG ANOTHER UPPER TROUGH OVER THE
NORTHEAST AND GREAT LAKES NEXT WEEKEND. MEANWHILE THE GFS BUILDS A
RIDGE INTO OUR AREA INSTEAD. ONE THING TO WATCH IS THE RECUVING OF
TYPHOON ATSANI. REMEMBER THE RULE IS WE GET AN EASTERN TROUGH ABOUT
5 DAYS AFTER THE STORM RECUVES. THIS WOULD BE IN THAT TIME FRAME.
AS FOR THE SURFACE WEATHER...BEING INSIDE THE DEEP POOL OF COLD AIR
ASSOCIATED WITH THE UPPER LOW AND GIVEN THE GFS...THE GFS ENSEMBLES
AND SEVERAL RUNS OF THE ECMWF ALL SUPPORT KEEPING RAIN SHOWERS GOING
INTO THURSDAY... I HAVE ADDED THAT TO OUR FORECAST. THAT IS LAKE
EFFECT SHOWERS TUESDAY THROUGH THURSDAY AFTERNOON. IT WILL REMAIN
COOL BUT DUE TO ALL THE CLOUDS... IT WILL NOT GET ALL THAT COLD AT
NIGHT. EVEN SO WE COULD SEE SEVERAL DAYS WITH HIGHS AT OR BELOW 70
DEGREES.
IT DOES LOOK LIKE ON FRIDAY WE DO GET SHORTWAVE RIDGING NO MATTER
WHAT MODEL YOU LOOK AT... SO FRIDAY SHOULD BE WARMER (RELATIVE TO
MON THROUGH THURSDAY) WITH SOME AFTERNOON SUNSHINE. THE NEXT SYSTEM
MOVES IN SATURDAY WITH SHOWERS AND THUNDERSTORMS. THEN WE WILL HAVE
DO FIGURE OUT IF THE COLD AIR COMES BACK IN AS SUGGESTED BY THE
ECMWF OR WE GET A BIG WARM UP AS SUGGESTED BY THE GFS.
MAYBE THE EARLY FALL WEATHER PATTEN HAS ALREADY SET UP?
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 144 PM EDT SAT AUG 22 2015
THERE IS LITTLE QUESTION IN MY MIND THERE WILL BE A LINE OF
THUNDERSTORMS WITH THE COLD FRONT SUNDAY AFTERNOON THAT WILL
LIKELY IMPACT MOST OF OUR TAF SITES. PROBLEM IS IT WILL BE AFTER
18Z... SO I HAVE NOT INCLUDED IT IN OUR TAFS AT THIS POINT.
UNTIL THEN THERE SHOULD BE LITTLE IN THE WAY OF IMPACT WEATHER.
THERE IS A FEW CUMULUS CLOUDS AROUND THIS AFTERNOON...THOSE WILL
CLEAR WITH SUNSET. I EXPECT CLEAR SKIES TONIGHT THEN THE LAYERED
MID CLOUDS WITH THE FRONT WILL MOVE IN DURING SUNDAY MORNING.
&&
.MARINE...
ISSUED AT 325 PM EDT SAT AUG 22 2015
WILL HOIST A SMALL CRAFT ADVISORY FOR ALL NEARSHORE ZONES FROM 12Z
SUNDAY THROUGH MONDAY. SW WINDS WILL RAMP UP SIGNIFICANTLY SUNDAY
AND VEER TO THE WEST AND CAUSE WAVE HEIGHTS TO BUILD INTO THE 4 TO
6 FOOT RANGE. WAVE HEIGHTS SHOULD THEN STAY UP AROUND 4 TO 5 FEET
SUNDAY NIGHT THROUGH MONDAY AS MUCH COOLER AIR ADVECTS IN OVER
RELATIVELY WARM LAKE WATERS.
&&
.HYDROLOGY...
ISSUED AT 1111 AM EDT SAT AUG 22 2015
CONCERNS FOR FLOODING REMAIN LOW OVER THE NEXT WEEK.
RAIN CHANCES ARE FAIRLY LIMITED TO SUNDAY WITH MONDAY INTO
TUESDAY MAINLY BEING THE LIGHT AND SCATTERED VARIETY. TOTALS
CONTINUE TO BE IN THE BALLPARK OF HALF AN INCH FOR THE PERIOD
SPANNING SUNDAY TO TUESDAY. DRY WEATHER SETTLES IN AGAIN ONCE THE
SYSTEM DEPARTS TO THE NORTH AND EAST. RAINFALL IS EXPECTED TO DO
NOTHING MORE THAN A BENEFICIAL SOAKING FOR THE FORECAST AREA.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 8 PM EDT MONDAY FOR
LMZ844>849.
&&
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...JAM
MARINE...LAURENSHazardous weather outlook, Aug 22, 4:02 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 AM EDT SAT AUG 22 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 402 AM EDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-230800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 AM EDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT LATE TONIGHT NORTH OF GRAND HAVEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:05 PM EDT | Small Craft Advisory | GRR | 3 days |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.